Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Omaha, NE

January 6, 201430 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind chill advisory at Jan 6, 2014, 12:10 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 12:10 PM CST (18:10 UTC)
Expired
Jan 7, 2014, 12:00 AM CST
In force
12 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 5:29 AM CST, 6 hours 41 minutes earlier.

Area forecast discussion, Jan 6, 5:29 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 AM CST MON JAN 6 2014

.AVIATION...
12Z TAFS FOR KOFK...KOMA AND KLNK.

HIGH PRESSURE RIDGE AXIS WILL MOVE INTO EXTREME ERN NEBRASKA
THROUGH LATE AFTERNOON BEFORE SHIFTING OFF TO THE EAST TONIGHT.
OCCASIONALLY GUSTY NORTHWEST SURFACE WINDS WILL PERSIST TODAY EAST
OF THE RIDGE AXIS BEFORE DECREASING TOWARD SUNSET THEN TURNING SW
THIS EVENING. CLOUD PATCHES...CURRENTLY DIFFICULT TO DISCERN ON
SATELLITE DUE TO SMALL TEMPERATURE CONTRASTS WITH ARCTIC
AIR...WILL SLIDE ACROSS THE TAF SITES THROUGH MIDDAY. THIS COULD
POSSIBLY BRING A PERIOD OF MVFR CIGS TO TAF SITES...ESPECIALLY AT
OMAHA AND NORFOLK. MID CLOUDS ABOVE FL070 SHOULD DEVELOP/SPREAD
ACROSS THE AREA OVERNIGHT AS THE HIGH SLIDES OFF TO THE EAST.

CHERMOK

&&

.PREV DISCUSSION... /ISSUED 258 AM CST MON JAN 6 2014/

DISCUSSION...

CENTER OF ARCTIC HIGH PRESSURE HAD SHIFTED SOUTH OF THE AREA AT
08Z OVER OKLAHOMA WITH SURFACE GRADIENT WEAKENING OVER NEBRASKA.
AS A RESULT SURFACE WINDS BECOMING MORE VARIABLE EARLY THIS
MORNING WITH REGARD TO SPEED. SEVERAL SITES REPORTING LESS THAN
10 KTS AT 08Z. WIND CHILL VALUES HOWEVER GENERALLY RANGE FROM -25
TO -35 ACROSS THE FORECAST AREA. RAP INDICATES SURFACE GRADIENT
MAY INCREASE AGAIN DURING THE MORNING WITH WINDS PICKING UP TO
BETWEEN 10 AND 20 KTS.

ADJUSTMENTS TO CURRENT HEADLINES MAY BE NEEDED BEFORE EXPIRATION
BUT WILL PASS THIS ON TO THE DAY SHIFT TO BETTER DELINEATE TRENDS
AND AREAL IMPACT.

TEMPERATURES ARE STILL EXPECTED TO REMAIN BELOW ZERO TODAY FROM
NORTHEAST NEBRASKA INTO SOUTHWEST IOWA WITH ONLY LOW SINGLE
DIGITS TO THE WEST OF THAT AREA. SUBZERO TEMPERATURES LIKELY TO
REMAIN ACROSS MOST OF THE AREA YET TONIGHT BUT RELATIVELY WARMER
TEMPERATURES RETURN ON TUESDAY IN ADVANCE OF A WEAK CLIPPER COMING
OUT OF THE NORTHERN ROCKIES. ANOTHER PUSH OF COLD AIR MOVES INTO
THE REGION BEHIND THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY BUT NOT
AS EXTREME AS CURRENT AIRMASS OVER THE REGION.

MODELS INDICATE LESS AMPLIFIED FLOW BY WEDNESDAY WITH SPLIT FLOW
DEVELOPING IN THE EXTENDED PORTION OF THE FORECAST. THIS IS
EXPECTED TO RESULT IN TEMPERATURES CLOSER TO NORMAL OR SLIGHTLY
ABOVE FOR EARLY JANUARY. ALTHOUGH NO MAJOR WINTER STORM SYSTEM IS
INDICATED...SHORT WAVES MOVING THROUGH THE FLOW DURING THIS TIME
MAY TRIGGER PERIODS OF LIGHT SNOW FOR PARTS OF THE AREA BUT TIMING
AND STRENGTH UNCERTAIN FOR LIMITED CONFIDENCE IN ANY MENTION
BEYOND SLIGHT POPS.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR NEZ011-012-
     015>018-030>034-042>045-050>053.

     WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR NEZ065>068-
     078-088>093.

IA...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR IAZ043-055-056-
     069.

     WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR IAZ079-080-
     090-091.

&&
Hazardous weather outlook, Jan 6, 4:12 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
412 AM CST MON JAN 6 2014

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
070015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
412 AM CST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO
PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY INTO THIS EVENING.
WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER WILL CONTINUE
INTO MONDAY EVENING...WITH WIND CHILLS FROM 25 TO 38 BELOW ZERO
AT THEIR COLDEST THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ079-080-090-091-NEZ065>068-078-088>093-070015-
MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
412 AM CST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO
PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY. WIND CHILL VALUES OF
20 BELOW ZERO OR COLDER ARE EXPECTED THROUGH MONDAY AFTERNOON...
WITH WIND CHILLS FROM 25 TO 35 BELOW ZERO AT THEIR COLDEST LATE
THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 12:10 PM CSTWind Chill WarningOAXMonona, Shelby3 hr

Nearby

Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.